Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 166, NWS Twin Cities, MN

August 16, 2025Chippewa County, Kandiyohi County, Swift County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 16, 2025, 4:57 AM CDT for Chippewa County, Kandiyohi County, Swift County, Minnesota. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2025, 4:57 AM CDT (09:57 UTC)
Expired
Aug 16, 2025, 6:00 AM CDT
In force
63 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chippewa County, MN, Kandiyohi County, MN, Swift County, MN

The radar

The Minneapolis radar (KMPX), 167 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 5:14 AM CDTTSTM WND DMGMontevideo, MNDelayed report, time estimated from radar. Dispatch reported a tree down.
Aug 16, 5:15 AM CDTTSTM WND DMG1 N Montevideo, MNCorrects previous non-tstm wnd dmg report from 1 N Montevideo to T-storm wind damage. Delayed report, time estimated from radar. Dispatch reported a tree down.
Aug 16, 5:15 AM CDTNON-TSTM WND DMG1 N Montevideo, MNDelayed report, time estimated from radar. Dispatch reported a tree down.
Aug 16, 5:30 AM CDTTSTM WND GST 532 N Holloway, MNMesonet station MN134 U.s.12 - Holloway - Mp 27.0.
Aug 16, 5:42 AM CDTTSTM WND DMGWillmar, MNDelayed report, time estimated from radar. Multiple reports on social media of tree damage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 3:24 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3317 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

566 
WUUS53 KMPX 160957
SVRMPX
MNC023-067-151-161100-
/O.NEW.KMPX.SV.W.0166.250816T0957Z-250816T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
457 AM CDT Sat Aug 16 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kandiyohi County in central Minnesota...
  Chippewa County in west central Minnesota...
  Swift County in west central Minnesota...

* Until 600 AM CDT.

* At 457 AM CDT, severe thunderstorms were located along a line from 
  7 miles northeast of Bellingham to 8 miles southwest of Hanley 
  Falls, or along a line from 29 miles northwest of Montevideo to 24 
  miles south of Montevideo, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained spotters reported winds over 60 mph with this
           storm.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Willmar, Montevideo, Benson, Granite Falls, Appleton, Clara City, 
  Raymond, Kerkhoven, Prinsburg, Milan, Maynard, Murdock, Watson, 
  Lake Hassel, Lake Oliver, Pennock, Clontarf, Blomkest, Hagen and 
  De Graff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms have produced damaging winds and are capable 
of producing large hail.

Torrential rainfall is also occurring with these storms and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4538 9612 4541 9604 4541 9526 4508 9495
      4489 9490 4489 9548 4475 9549 4477 9553
      4479 9550 4491 9568 4491 9572 4494 9574
      4495 9580 4500 9583 4515 9604 4518 9610
TIME...MOT...LOC 0956Z 242DEG 46KT 4521 9618 4483 9579 4460 9574

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

JRB
4 follow-up statements
580 
WWUS53 KMPX 161017
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
517 AM CDT Sat Aug 16 2025

MNC023-067-151-161100-
/O.CON.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
517 AM CDT Sat Aug 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR 
SOUTHWESTERN KANDIYOHI, CHIPPEWA AND SWIFT COUNTIES...

At 517 AM CDT, severe thunderstorms were located along a line from 8 
miles east of Lake Oliver to 6 miles southwest of Sacred Heart, or 
along a line from 18 miles south of Morris to 19 miles northwest of 
Redwood Falls, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...The Granite Falls Airport measured a 75 mph gust at 515
         AM.

IMPACT...Hail damage to vehicles is expected. Expect considerable
         tree damage. Wind damage is also likely to mobile homes,
         roofs, and outbuildings.

Locations impacted include...
  Willmar, Montevideo, Benson, Granite Falls, Appleton, Clara City, 
  Raymond, Kerkhoven, Prinsburg, Milan, Maynard, Murdock, Watson, 
  Lake Hassel, Lake Oliver, Pennock, Clontarf, Blomkest, Hagen and 
  De Graff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. These storms have produced widespread 
damaging winds and are capable of producing large hail.

Torrential rainfall is also occurring with these storms and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4538 9612 4541 9604 4541 9526 4508 9495
      4489 9490 4489 9548 4475 9549 4477 9553
      4479 9550 4491 9568 4491 9572 4494 9574
      4495 9580 4500 9583 4515 9604 4518 9610
TIME...MOT...LOC 0957Z 242DEG 46KT 4521 9617 4484 9577 4460 9572

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

JRB
122 
WWUS53 KMPX 161029
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 AM CDT Sat Aug 16 2025

MNC023-067-151-161100-
/O.CON.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
529 AM CDT Sat Aug 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR 
SOUTHWESTERN KANDIYOHI, CHIPPEWA AND SWIFT COUNTIES...

At 529 AM CDT, severe thunderstorms were located along a line from 
near Lake Hassel to over Renville, or along a line from 18 miles 
southeast of Morris to 18 miles north of Redwood Falls, moving 
northeast at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...The Granite Falls Airport measured a 75 mph gust at 515
         AM.

IMPACT...Hail damage to vehicles is expected. Expect considerable
         tree damage. Wind damage is also likely to mobile homes,
         roofs, and outbuildings.

Locations impacted include...
  Willmar, Montevideo, Benson, Granite Falls, Clara City, Raymond, 
  Kerkhoven, Prinsburg, Maynard, Murdock, Watson, Lake Hassel, 
  Pennock, Clontarf, Blomkest, Hagen, De Graff, Sunburg, Danvers and 
  Svea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. These storms have produced widespread 
damaging winds and are capable of producing large hail.

Torrential rainfall is also occurring with these storms and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4500 9583 4541 9576 4541 9526 4508 9495
      4489 9490 4489 9548 4475 9549 4477 9553
      4479 9550 4491 9568 4495 9580
TIME...MOT...LOC 1017Z 242DEG 46KT 4533 9585 4495 9545 4472 9540

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

JRB
162 
WWUS53 KMPX 161046
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
546 AM CDT Sat Aug 16 2025

MNC023-067-151-161100-
/O.CON.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
546 AM CDT Sat Aug 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR 
SOUTHWESTERN KANDIYOHI, NORTHEASTERN CHIPPEWA AND EASTERN SWIFT 
COUNTIES...

At 546 AM CDT, severe thunderstorms were located along a line from 
11 miles south of Glenwood to 8 miles northeast of Olivia, or along 
a line from 27 miles east of Morris to 18 miles south of Willmar, 
moving northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained spotters reported.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Willmar, Clara City, Raymond, Kerkhoven, Prinsburg, Maynard, 
  Murdock, Pennock, Blomkest, De Graff, Sunburg, Svea, Priam, 
  Willmar Airport, Monson Lake State Park, Gluek and Swift Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms have produced damaging winds and are capable 
of producing large hail.

Torrential rainfall is also occurring with these storms and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4499 9548 4541 9546 4541 9526 4508 9495
      4489 9490 4489 9549
TIME...MOT...LOC 1029Z 243DEG 46KT 4540 9565 4502 9526 4479 9521

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

JRB
402 
WWUS53 KMPX 161056
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
556 AM CDT Sat Aug 16 2025

MNC023-067-151-161106-
/O.EXP.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
556 AM CDT Sat Aug 16 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 AM CDT FOR 
SOUTHWESTERN KANDIYOHI, NORTHEASTERN CHIPPEWA AND EASTERN SWIFT 
COUNTIES...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning will be allowed to expire. To report severe 
weather, contact your nearest law enforcement agency. They will send 
your report to the National Weather Service office.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for 
portions of central and west central Minnesota.

&&

LAT...LON 4499 9548 4541 9546 4541 9526 4508 9495
      4489 9490 4489 9549
TIME...MOT...LOC 1046Z 243DEG 46KT 4550 9537 4512 9498 4489 9493

$$

JRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:47 AM CDT, 2 hours 10 minutes earlier. Its key messages:

  • Line of strong storms enters the area from South Dakota this morning, with strong to severe wind gusts possible. Intense rain rates and localized flooding are also possible.
  • Another round of showers and storms possible tonight into Sunday morning, favoring southern MN. Training storms may lead to flooding concerns.
  • Quieter weather returns midweek with dry and seasonably cool conditions.
Area forecast discussion, Aug 16, 2:47 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
247 AM CDT Sat Aug 16 2025

.KEY MESSAGES...

- Line of strong storms enters the area from South Dakota this
morning, with strong to severe wind gusts possible. Intense rain
rates and localized flooding are also possible.

- Another round of showers and storms possible tonight into Sunday
morning, favoring southern MN. Training storms may lead to flooding
concerns.

- Quieter weather returns midweek with dry and seasonably cool
  conditions.

&&

.DISCUSSION...
Issued at 246 AM CDT Sat Aug 16 2025

A rather chaotic scenario is unfolding this morning which is leading
to higher than desired uncertainty regarding how things will go over
the next 6 to 8 hours. Satellite shows a powerful MCS over eastern
South Dakota which has had a history of producing wind gusts from 70-
75mph over portions of central to eastern SoDak since around 10pm
last night, with morning CAM guidance favoring this complex to move
through the MPX CWA from roughly 09-10z starting in western MN to 13-
14z exiting western WI. The chaos comes into play as there is a
cluster of strong storms in southwestern Minnesota ahead of the line
that is not being resolved well within the guidance which could
throw a wrench into the environment ahead of the line's arrival, as
well as a line of weaker showers sliding across the I-94 corridor as
of around 730-830z. There is still a significant amount of MUCAPE
across the area with SPC mesoanalysis and RAP soundings showing in
excess of 3000-4000 J/KG MUCAPE and 30-40kts of bulk shear, which is
more than enough to sustain things as they continue to move into the
area. Alongside the potential for gusty winds and hail, intense
rainfall rates are possible with PWATs in excess of 2 inches amidst
efficient low level moisture transport into the area currently
experiencing thunderstorms. The line would likely be fairly
progressive as it moves through, however a few gauges have reported
upwards of around 2 inches of rain from the complex as it moves
through on the order of 15-30 minutes, which would be more than
enough to cause localized flooding especially in areas that saw our
heavy rain move through yesterday afternoon. A Flood Watch is still
a consideration this morning, however the uncertainty regarding where
the line will move through in addition to the progressive nature of
the line has led to holding steady for now.

The complex looks to depart the area before midday, with recovery
expected quickly during the afternoon as low level WAA and moisture
transport continues and will result in yet another night of
potential showers and storms, although guidance has favored a later
start time that would place it more into early Sunday morning.
Alongside whatever rain falls this morning, this will primarily pose
a flood risk especially if it looks like the same area will see yet
another complex move through, with southern MN currently seeing the
greatest consensus for potential training storms Sunday morning.
MUCAPE and shear will be marginally weaker than this morning and
forcing will also be weaker due to the upper level jet streak and
mid level shortwave no longer in play, so this appears to have a
weaker overall strong wind or hail threat compared to the start of
the period.

Further unsettled weather with showers and storms will
remain possible through Sunday and into Monday morning as the
surface low finally looks to push through alongside the mid level
wave by the 2nd half of Monday, resulting in conditions drying out
and cooling down afterwards. An upper level ridge will tilt flow
northwesterly aloft as surface high pressure and general subsidence
enter the area and persist through the rest of the week, with
temperatures returning to seasonal norms in the upper 70s to low 80s
with less of a daily storm chance.&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1203 AM CDT Sat Aug 16 2025

The crux of the TAF is still the timing of a complex of storms
moving into the area this morning, with a start time of roughly
09-10z in western MN and 12-13z in eastern MN, give or take an
hour or so depending on the rate of storm movement. Right now,
the overall TAF trend will continue as VFR with -TSRA resulting
in dropping to MVFR/IFR depending on rain rates for the brief
window that -TSRA is present, returning quickly to VFR
afterwards. Winds will generally take on a 240-300 direction as
storms approach with varying direction as storms pass through,
with storm gusts being the primary risk aside from lightning.
After -TSRA pushes through each site, BKN050-100 CIGS are
expected for the rest of the period with late period also
containing another -SHRA/-TSRA chance, although confidence is
too low to include for end of period for now.

KMSP...CAM timing for TSRA would be arrival 12-13z and departure
13-14z with a progressive line moving through. We may need a
brief AWW depending on where the line moves through, with
guidance suggesting the strongest segment moving through the
northern Twin Cities metro, which is close enough to be wary for
MSP.

/OUTLOOK FOR KMSP/
SUN...VFR, chc MVFR/IFR/TSRA. Wind E 5-10kts.
MON...VFR, chc MVFR/-TSRA. Wind SE to N 5-10kts.
TUE...VFR. Wind NE 5kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...TDH
AVIATION...TDH
Hazardous weather outlook, Aug 16, 2:57 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
257 AM CDT Sat Aug 16 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
170800-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
257 AM CDT Sat Aug 16 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A line of storms will move through this morning, bringing strong
winds and a chance for hail as well as intense rainfall rates.
Localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain is the primary threat from multiple rounds of showers
and thunderstorms along a stalled boundary through early next
week. A few storms could also occasionally become severe.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed due to storms
this morning.

In the hours before

Special weather statement, Aug 16, 3:59 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
359 AM CDT Sat Aug 16 2025

MNZ064-065-073-074-160930-
Brown MN-Renville MN-Yellow Medicine MN-Redwood MN-
359 AM CDT Sat Aug 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN BROWN...
REDWOOD...WESTERN RENVILLE AND SOUTHEASTERN YELLOW MEDICINE COUNTIES
UNTIL 430 AM CDT...

At 359 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Granite Falls to 9 miles north of
Walnut Grove, or extending from 14 miles southeast of Montevideo to
20 miles southwest of Redwood Falls, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Redwood Falls, Granite Falls, Olivia, Springfield, Renville, Bird
  Island, Morgan, Walnut Grove, Lamberton, Wabasso, Sacred Heart,
  Franklin, Wood Lake, Morton, Comfrey, Echo, Danube, Minnesota
  Falls, Belview and Sanborn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4462 9560 4482 9555 4482 9554 4480 9554
      4479 9550 4477 9553 4477 9550 4475 9549
      4475 9548 4489 9548 4489 9497 4484 9494
      4449 9482 4411 9483 4411 9510 4420 9510
      4420 9559 4454 9559 4454 9560
TIME...MOT...LOC 0859Z 231DEG 48KT 4482 9549 4458 9541 4435 9540

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JRB
Special weather statement, Aug 16, 4:01 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
401 AM CDT Sat Aug 16 2025

MNZ054>056-065-160945-
Chippewa MN-Swift MN-Renville MN-Lac Qui Parle MN-
401 AM CDT Sat Aug 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL LAC QUI
PARLE...CHIPPEWA...SWIFT AND NORTHWESTERN RENVILLE COUNTIES UNTIL
445 AM CDT...

At 401 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Bellingham to near Granite Falls,
or extending from 30 miles west of Montevideo to 18 miles southeast
of Montevideo, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Montevideo, Benson, Granite Falls, Appleton, Clara City,
  Kerkhoven, Sacred Heart, Milan, Maynard, Murdock, Watson,
  Bellingham, Lake Oliver, Minnesota Falls, Cerro Gordo, Hagen, De
  Graff, Danvers, Holloway and Nassau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4536 9612 4530 9540 4521 9525 4489 9525
      4489 9516 4470 9538 4477 9553 4479 9550
      4490 9567 4491 9572 4494 9574 4489 9574
      4489 9578 4503 9597 4505 9645 4508 9645
      4525 9628 4523 9629 4518 9610
TIME...MOT...LOC 0901Z 213DEG 28KT 4508 9630 4495 9577 4477 9547

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JRB
Special weather statement, Aug 16, 4:27 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
427 AM CDT Sat Aug 16 2025

MNZ057-064-065-073-161000-
Renville MN-Yellow Medicine MN-Kandiyohi MN-Redwood MN-
427 AM CDT Sat Aug 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL REDWOOD...
SOUTHERN KANDIYOHI...RENVILLE AND EAST CENTRAL YELLOW MEDICINE
COUNTIES UNTIL 5 AM CDT...

At 427 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Sacred Heart to near Wabasso, or
extending from 19 miles southeast of Montevideo to 8 miles southwest
of Redwood Falls, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Redwood Falls, Granite Falls, Olivia, Renville, Fairfax, Bird
  Island, Morgan, Raymond, Wabasso, Sacred Heart, Franklin,
  Prinsburg, Morton, Danube, Minnesota Falls, Belview, Lake Lillian,
  Blomkest, Clements and Seaforth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4481 9554 4480 9553 4479 9550 4489 9548
      4489 9525 4511 9525 4513 9522 4489 9474
      4449 9473 4446 9480 4447 9480 4450 9487
      4444 9487 4430 9529 4458 9534
TIME...MOT...LOC 0927Z 239DEG 31KT 4481 9537 4461 9521 4443 9518

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JRB
Special weather statement, Aug 16, 4:35 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
435 AM CDT Sat Aug 16 2025

MNZ055-056-161000-
Chippewa MN-Swift MN-
435 AM CDT Sat Aug 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CHIPPEWA AND SWIFT
COUNTIES UNTIL 5 AM CDT...

At 435 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Appleton to over Clara City, or
extending from 24 miles south of Morris to 18 miles southwest of
Willmar, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Montevideo, Benson, Granite Falls, Appleton, Clara City,
  Kerkhoven, Milan, Maynard, Murdock, Watson, Lake Hassel, Lake
  Oliver, Clontarf, Hagen, De Graff, Danvers, Holloway, Big Bend
  City, Benson Airport and Montevideo Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4515 9604 4518 9610 4524 9610 4524 9612
      4541 9612 4541 9574 4538 9546 4524 9525
      4489 9525 4489 9548 4476 9549 4477 9553
      4479 9550 4485 9561 4491 9568 4491 9572
      4494 9574 4495 9580 4500 9583
TIME...MOT...LOC 0935Z 203DEG 28KT 4524 9600 4519 9559 4497 9533

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JRB
Local storm report, Aug 16, 4:48 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
448 AM CDT Sat Aug 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     Tstm Wnd Gst     5 SSW Marietta          44.94N 96.44W
08/16/2025  M66 MPH          Lac qui Parle      MN   Mesonet

            Mesonet station MN059 T.h.212 - Marietta -
            Mp 1.

&&

TDH
Local storm report, Aug 16, 4:50 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
450 AM CDT Sat Aug 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     Tstm Wnd Gst     1 NNE Canby             44.73N 96.26W
08/16/2025  M61 MPH          Yellow Medicine    MN   AWOS

&&

TDH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:45 AM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine30 min
Aug 16, 3:59 AM CDTSpecial Weather StatementMPXRedwood, Renville31 min
Aug 16, 4:01 AM CDTSpecial Weather StatementMPXChippewa, Swift44 min
Aug 16, 4:17 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine58 min
Aug 16, 4:27 AM CDTSpecial Weather StatementMPXRedwood, Renville33 min
Aug 16, 4:35 AM CDTSpecial Weather StatementMPXChippewa, Swift25 min
Aug 16, 4:42 AM CDTFlash Flood WarningMPXChippewa, Lac qui Parle, Yellow Medicine5 hr
Aug 16, 4:50 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine55 min
Aug 16, 5:07 AM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Renville53 min
Aug 16, 5:23 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Pope, Stearns67 min
Aug 16, 5:43 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville47 min
Aug 16, 5:52 AM CDTSevere Thunderstorm WarningMPXMeeker, Sherburne, Stearns, Wright53 min
Aug 16, 6:15 AM CDTSpecial Weather StatementMPXBrown, Nicollet, Sibley, Watonwan30 min
Aug 16, 6:19 AM CDTSpecial Weather StatementMPXMcLeod26 min
Aug 16, 6:39 AM CDTSpecial Weather StatementMPXAnoka, Carver, Hennepin, Ramsey51 min
Aug 16, 6:47 AM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Nicollet, Sibley43 min
Aug 16, 7:14 AM CDTSpecial Weather StatementMPXDakota61 min
Aug 16, 11:19 AM CDTRiver Flood WarningMPXRedwood, Renville21 days

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.